MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight, ethnicity and race: unknown.Date implanted: not applicable, as the iol was removed and replaced during the same procedure.Date explanted: not applicable, as the iol was removed and replaced during the same procedure, thus not explanted.The device was not returned for analysis.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Health effect - impact code: 4631 iol removal and replacement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
After the dfr00v intraocular lens (iol) was fully inserted into the patient's ocular dexter (right eye) it was reported the lens was scratched.The iol was removed and the same procedure was completed using another iol with the same model and a different diopter size, dfr00v 21.5 diopter.Outcome does not significantly interfere with activities of daily life and it was reported the patient has recovered.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the updated verbiage for the field "h3-other (81)" was inadvertently not used in the section "h10" of the initial mdr report; therefor, the information has been corrected in this supplemental mdr report and the following field was updated accordingly: h10: section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Additional information: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 27-feb-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received wrapped in gauze.The complaint handpiece, folding carton, patient identification (id) card, implant notification card, patient stickers, and direction for use (dfu) were received as well.Visual inspection under magnification after lens cleaning revealed that the lens was received with a cut, edge chip, and edge tear.Plunger rod damage (bent) was observed consistent with excessive force during delivery.No additional defects or assembly issues were observed before and after disassembling the handpiece for evaluation.The complaint issue of ¿cosmetic issues¿ was not confirmed.The other observed issues found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16415121
Report Number3012236936-2023-00338
Device Sequence Number14328792
Product Code MFK
UDI-Device Identifier05050474750692
UDI-Public(01)05050474750692(17)250506
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale